Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 210, NWS State College, PA

September 7, 2012McKean County, Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 7, 2012, 5:10 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 5:10 PM EDT (21:10 UTC)
Expired
Sep 7, 2012, 6:15 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties McKean County, PA, Warren County, PA

The radar

The State College radar (KCCX), 123 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS51 KCTP 072110
SVRCTP
PAC083-123-072215-
/O.NEW.KCTP.SV.W.0210.120907T2110Z-120907T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR CLARENDON...MOVING EAST AT
  20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  SHEFFIELD...
  LUDLOW AND KINZUA DAM...
  WETMORE...
  MARSHBURG AND WESTLINE...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN OF OVER ONE INCH IN JUST 30 MINUTES WILL ALSO OCCUR 
WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS 
QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE 
WATER COVERS THE ROAD.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4196 7883 4187 7868 4172 7857 4166 7891
      4163 7918 4169 7927 4177 7925
TIME...MOT...LOC 2110Z 249DEG 15KT 4173 7909

$$

FORECASTER: LAMBERT
1 follow-up statement
647 
WWUS51 KCTP 072141
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 PM EDT FRI SEP 7 2012

PAC083-123-072215-
/O.CON.KCTP.SV.W.0210.000000T0000Z-120907T2215Z/
MCKEAN PA-WARREN PA-
541 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WARREN AND MCKEAN COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LUDLOW...OR 10 MILES NORTHWEST OF KANE...MOVING EAST NORTHEAST 
AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MARSHBURG AND WESTLINE...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4171 7883 4172 7897 4176 7900 4184 7900
      4196 7883 4187 7868 4176 7860
TIME...MOT...LOC 2141Z 249DEG 15KT 4178 7893

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:36 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 7, 3:36 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT FRI SEP 7 2012

.SYNOPSIS...
AN UPPER TROUGH MOVING OUT OF THE GREAT LAKES AND MIDWEST WILL
AMPLIFY AS IT APPROACHES PENNSYLVANIA...DRAGGING A STRONG COLD
FRONT THROUGH THE REGION ON SATURDAY. THERE IS AN ELEVATED THREAT
OF SEVERE WEATHER ESPECIALLY ACROSS CENTRAL AND EASTERN PENNSYLVANIA.
A MODIFIED CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA
BEHIND THE FRONT...WITH A BRIEF TASTE OF FALL ARRIVING EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE WEAK COLD FRONT HAS STALLED OR EVEN WASHED ENTIRELY OVER THE
REGION. THE LAST OF THE EARLY MORNING FOG/LOW CLOUDS ARE GONE AND
WITH HEATING WE CAN SEE CUMULUS BEGINNING TO FORM. THE REST OF
THE DAY WILL BE M-SUNNY AND QUITE WARM WITH HIGHS IN THE 80S OVER
THE NORTH TO NEAR 90 OVER THE SOUTHEAST.

BIGGEST QUESTION FOR THE DAY IS IF WE WILL SEE ANY SHOWERS/STORMS
FORM IN THE STILL MARGINALLY HUMID AIRMASS. WHILE MOST GUIDANCE IS
DRY...THE NEW NAM STREAMS SOME SHOWERS INTO THE NW BY 00Z...WHICH
MAY PAN OUT AS SOME SMALL CELLS ARE BEGINNING TO FORM OVER
OHIO/WRN PA. WILL PAINT IN SOME SMALL CHC POPS TO FIT LATEST
DEVELOPMENTS.

IT WILL BE THE LAST MILD NIGHT FOR A WHILE WITH LOWS IN THE 60S
AHEAD OF THE SHARP COLD FRONT THAT WILL PASS THROUGH SATURDAY.

&&

.SHORT TERM /SATURDAY/...
SATURDAY LOOKS TO BE AN ACTIVE DAY AS A STRONG COLD FRONT
SWINGS ACROSS THE REGION. WE ARE OUTLOOKED FOR A SLIGHT RISK BY
SPC...AND THE AREA WILL SEE A DYNAMICALLY ACTIVE SYSTEM SWEEP
THROUGH...WITHOUT MUCH INSTABILITY HOWEVER.

OPERATIONAL MODELS HINT THAT CLOUD COVER WILL INCREASE EARLY
ENOUGH IN THE DAY TO GREATLY RETARD HEATING AND THUS LIMIT THE
DEVELOPMENT OF SIGNIFICANT CAPE. IN FACT...THE PROGGED SFC
PRESSURE PATTERNS FROM ALL THE OPERATIONAL MODELS...AS WELL AS
THE FCST LOW LEVEL AGEOSTROPHIC COMPONENT TO THE FLOW SEEMS TO
SUGGEST A COOL AIR DAMMING SCENARIO THAT WILL BREAK DOWN ONLY AS
THE COLD FRONT BEGINS TO GET NEAR.

WITH THE UPPER TROF FCST TO TAKE ON A NEG TILT AS IT SHEARS OUT
AND LIFTS THRU THE REGION...I THINK THE BIGGEST THREAT FOR SEVERE
WEATHER WILL BE FROM THE DEVELOPMENT OF A NARROW COLD FRONTAL
RAIN-BAND FEATURE ALONG WHICH SOME OF THE STRONGER CONVECTION MAY
BE ABLE TO TAP THE STRONG WINDS ALOFT WHICH THE MODELS SHOW
SURGING THROUGH THE REGION. GUIDANCE SHOWS 40-60KT OF SOUTHERLY
FLOW AT 850 BY 18Z SAT...SOME 3-5 STD DEV ABOVE NORMAL.

WITH SUCH A STRONG WIND FIELD FORCING AN ACCOMPANYING SURGE OF
MOISTURE...CONCERN WILL ALSO BE FOR LOCALLY HEAVY RAINS. HOWEVER
THE SYSTEM WILL BE MOVING QUICKLY ACROSS SO AM NOT TOO CONCERNED
FOR WIDESPREAD HEAVY AMOUNTS. I LIKE HPC'S DEPICTION OF
.25 TO .75 INCHES ON AVERAGE...WITH HEAVIEST AMOUNTS OVER NWRN
AREAS.

HIGHS WILL BE SIGNIFICANTLY COOLER THAN THE LAST SEVERAL DAYS OVER
ALL BUT THE SERN PART OF THE AREA WHERE THE MOST SUN WILL HELP
BOOST MAX TEMPS INTO THE MID 80S ONCE AGAIN.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SEASONABLY STRONG/DEEP SFC LOW /-3 TO -4SD MSLP/ WILL LIFT NWD FM
THE ST. LAWRENCE VALLEY ACRS SRN QUEBEC SAT NGT...WHILE THE
TRAILING COLD FRONT SWEEPS EWD FM THE PA/NJ BORDER TO THE MID-
ATLC COAST. MDLS ARE IN GOOD AGREEMENT IN SHIFTING CONVECTIVELY
ENHANCED FRONTAL RAINS OUT OF THE CWA BY 09/06Z. MID-LVL DRY SLOT
ALONG WITH ARRIVAL OF BLW NORMAL PWATS BEHIND THE WELL-DEFINED
COLD FRONT SHOULD DRY THINGS OUT ACRS MOST OF THE AREA AFT
MIDNIGHT. HOWEVER...SECONDARY S/W TROF PIVOTING FM THE UPPER
MIDWEST SEWD ACRS THE GRT LKS SHOULD ALLOW FOR SOME SCT
LAKE/TERRAIN ENHANCED SHOWER ACTIVITY ON SUNDAY MAINLY OVR THE
WRN PA MTNS.

THE UPPER LEVEL TROF AXIS WILL SHIFT NEWD INTO NEW ENGLAND ON
MONDAY...ALLOWING A SPRAWLING/ANOMALOUS SFC RIDGE TO MOVE EWD FM
THE MIDWEST AND SET-UP OVER THE REGION THROUGH MUCH OF NEXT
WEEK. THIS FEATURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH WED.
AFTER A BRIEF TASTE OF FALL...RISING H5 HEIGHTS SHOULD ALSO ALLOW
FOR A GRADUAL MODERATION IN TEMPERATURES/HUMIDITY LEVELS.

THE 07/12Z DETERMINISTIC MODELS AND ENSEMBLES SHOW A H5 TROF
CROSSING CENTRAL AND EASTERN CANADA LATER NEXT WEEK...WITH AN
ATTENDANT COLD FRONT PUSHING SEWD THROUGH THE GRT LKS INTO THE
NORTHEAST AND MID-ATLC STATES THUR/FRI.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
ALL AREAS ARE VFR NOW WITH SOME CUMULUS CLOUDS BEGINNING TO COOK
UP IN THE DAYTIME HEATING. THERE COULD BE SOME ISOLATED
SHOWERS/STORMS FROM MID AFTERNOON INTO THE EVENING...BUT COVERAGE
IS EXPECTED TO BE SMALL ENOUGH TO NOT MENTION IN TAFS.

THE OVERNIGHT WILL BE MAINLY FAIR WITH PATCHY FOG IN SOME
LOCATIONS. RAIN MOVING OUT OF THE OHIO VALLEY MAY REACH FAR NWRN
AREAS OVERNIGHT...BRINGING A MORE GENERAL REDUCTION ON CONDITIONS
IF IT MANAGES TO REACH THE BFD AREA.

SATURDAY WILL SEE A STRONG COLD FRONT SWEEP ACROSS THE REGION WITH
NUMEROUS SHOWERS/THUNDERSTORMS AND LLWS. SOME OF THE THUNDERSTORMS
COULD CAUSE LOCALLY STRONG/DAMAGING WIND GUSTS. EXPECT VFR TO
DIMINISH TO MVFR/IFR AS THE COLD FRONT PASSES WITH SEVERAL HOURS OF
REDUCED CONDITIONS LINGERING IN THE COOL AIR BEHIND THE FRONT.

OUTLOOK...

SUN...MVFR EARLY...IMPROVING DURING THE DAY.
MON-TUE...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, Sep 7, 1:43 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 PM EDT FRI SEP 7 2012

PAZ004-005-010-011-017-024-025-033>035-081745-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
FULTON-
143 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-012-018-019-026>028-036-037-041-042-045-046-049>053-056>059-
063>066-081745-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-
MIFFLIN-JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
143 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 7, 2:41 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 PM EDT FRI SEP 7 2012

PAZ066-071915-
LANCASTER PA-
241 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER
COUNTY...

AT 240 PM EDT...A STRONG THUNDERSTORM WAS NEAR DELTA...MOVING
SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS WILL IMPACT ROUTE 222.

LAT...LON 3973 7624 3977 7628 3980 7624 3972 7612
      3972 7614 3972 7624

FORECASTER: LA CORTE
Special weather statement, Sep 7, 3:14 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT FRI SEP 7 2012

PAZ065-072015-
YORK PA-
314 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK COUNTY
THROUGH 415 PM EDT...

AT 312 PM EDT...A STRONG THUNDERSTORM WAS NEAR DELTA. THIS STORM WAS
NEARLY STATIONARY.

WIND GUSTS TO 50 MPH AND MARBLE TO PENNY SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN OF UP TO ONE
INCH IN JUST 20 TO 30 MINUTES WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL
AFFECT DELTA.

LAT...LON 3976 7637 3978 7628 3976 7627 3975 7625
      3972 7623 3971 7624 3972 7643

FORECASTER: LAMBERT
Special weather statement, Sep 7, 3:48 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT FRI SEP 7 2012

PAZ004-005-072045-
MCKEAN PA-WARREN PA-
348 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WARREN AND
SOUTHWESTERN MCKEAN COUNTIES...

AT 343 PM EDT...A FEW STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM SHEFFIELD TO TIDIOUTE...MOVING EAST NORTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH AND MARBLE TO PENNY SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT KINZUA DAM...LUDLOW...WESTLINE
AND WETMORE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446.

LAT...LON 4188 7898 4189 7839 4162 7876 4162 7948

FORECASTER: LAMBERT
Special weather statement, Sep 7, 4:23 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT FRI SEP 7 2012

PAZ057-065-072100-
DAUPHIN PA-YORK PA-
423 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK AND SOUTH
CENTRAL DAUPHIN COUNTIES THROUGH 5 PM EDT...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEWISBERRY...MOVING
EAST AT 5 MPH.

BRIEF...DOWNBURST WIND GUSTS TO 50 MPH AND UP TO NICKEL SIZE HAIL
ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS...CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN OF UP TO ONE INCH IN 30
MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT STEELTON AND
HIGHSPIRE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 250...I-83 BETWEEN
MILE MARKERS 32 AND 46...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 322.

LAT...LON 4014 7694 4016 7694 4016 7691 4019 7693
      4019 7691 4020 7693 4022 7690 4021 7687
      4024 7687 4028 7674 4015 7670 4012 7689

FORECASTER: LAMBERT
Special weather statement, Sep 7, 4:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT FRI SEP 7 2012

PAZ004-005-072145-
MCKEAN PA-WARREN PA-
449 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MCKEAN AND
WARREN COUNTIES...

AT 445 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WETMORE TO 6 MILES EAST OF TIDIOUTE TO GRAND VALLEY...MOVING EAST
NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND LOCALIZED MARBLE TO PENNY SIZE HAIL ARE
POSSIBLE WITH A FEW OF THESE STORMS.

ALSO EXPECT...FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN OF UP TO ONE INCH WILL ACCOMPANY THE
STORMS ACROSS SOUTHEASTERN WARREN AND SOUTHWESTERN MCKEAN COUNTIES...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SOME SMALL STREAMS AND CREEKS.

THESE STORMS WILL AFFECT GRAND VALLEY...LUDLOW...GARLAND AND
WESTLINE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 59...STATE ROAD 66.

LAT...LON 4194 7940 4189 7900 4186 7850 4164 7883
      4164 7940 4166 7962 4179 7962

FORECASTER: LAMBERT
Special weather statement, Sep 7, 5:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT FRI SEP 7 2012

PAZ065-066-072200-
LANCASTER PA-YORK PA-
504 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH 6 PM EDT...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAWN GROVE...MOVING
EAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND MARBLE TO PENNY SIZE HAIL ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL
AFFECT SUNNYBURN AND DELTA.

LAT...LON 3975 7651 3982 7649 3986 7630 3972 7619
      3971 7624 3972 7646

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:25 PM EDTSpecial Weather StatementCTPTioga65 min
Sep 6, 8:48 PM EDTSpecial Weather StatementCTPLycoming, Sullivan57 min
Sep 6, 9:39 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan66 min
Sep 6, 10:19 PM EDTSpecial Weather StatementCTPBradford26 min
Sep 6, 10:45 PM EDTSpecial Weather StatementCTPColumbia30 min
Sep 6, 10:52 PM EDTSpecial Weather StatementCTPSullivan38 min
Sep 6, 10:54 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga6 hr
Sep 6, 11:09 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill66 min
Sep 6, 11:42 PM EDTAreal Flood AdvisoryCTPColumbia93 min
Sep 6, 11:54 PM EDTSpecial Weather StatementCTPSnyder36 min
Sep 7, 12:05 AM EDTSpecial Weather StatementCTPPotter40 min
Sep 7, 12:24 AM EDTSevere Thunderstorm WarningCTPNorthumberland, Snyder66 min
Sep 7, 12:50 AM EDTSpecial Weather StatementCTPMontour25 min
Sep 7, 12:57 AM EDTFlash Flood WarningCTPColumbia75 min
Sep 7, 1:23 AM EDTSpecial Weather StatementCTPSchuylkill52 min
Sep 7, 3:21 AM EDTSpecial Weather StatementCTPSullivan54 min
Sep 7, 3:48 PM EDTSpecial Weather StatementCTPMcKean57 min
Sep 7, 4:23 PM EDTSpecial Weather StatementCTPDauphin37 min
Sep 7, 4:49 PM EDTSpecial Weather StatementCTPMcKean, Warren56 min
Sep 7, 6:03 PM EDTSpecial Weather StatementCTPBedford42 min
Sep 7, 6:12 PM EDTSpecial Weather StatementCTPMcKean63 min
Sep 7, 6:47 PM EDTSpecial Weather StatementCTPBlair58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.